Stopping Nilotinib with CML

Oh @Chris4pace yes, good news so far, please keep us posted.
Look after yourself

1 Like

Good morning, oh my word has anyone else come off treatment due to being undetectable for 5 years experienced muscle pain? My hands are swollen, arms and hips hurt so much, I’ve been having massages once a week which helps but I’m struggling so much more at nighttime. It seems the more I do in the daytime depends on how my night goes. … I’m so so great full for the treatment I’ve had, im just wondering if anyone knows how long it will last… im a florist and didn’t realise how much I took using my fingers for granted … thank you Chris

2 Likes

Oh, @Chris4pace what a mixture of thoughts and emotions.
Obviously you are grateful for your treatment
Oh muscle pain, swollen hands, arms and hips must be so painful and being a florist so debilitating for you and then bad nights on top of that and bad nights mean bad days as well for me.
Perhaps it is worth getting a referral to an appropriate department for your symptoms, I am not a medical person, but I have learnt to me persistent and pleasantly assertive…
I am a great one for writing down my symptoms, their severity and impact on my life before an appointment.
Please let us know how you get on and take lots of care of yourself.
I will copy your post to the Blood Cancer UK nurse advisors @BloodCancerUK_Nurses

2 Likes

Hi @Chris4pace,
So pleased to hear your are doing well off of your treatment but i do not underestimate how frustrating it must be to have residual symptoms. Unfortunately muscle pain is a common side effect of nilotinib, but also a known side effects for those discontinuing TKI’s. It is known to occur many weeks after TKI withdrawal.
I am hopeful others within the forum will be able to share a similar experience with you.
Can i ask- have you found a good balance of pain relief? Is this something you have had support around from your haematology team?
If not we would encourage you to relay this again to your team as having such a physical job, it is really important you are managed through this & have a good quality of life off treatment. Do also include your GP in this conversation as it is often the case that simpler over the counter pain relief can be enough and hopefully with time these symptoms will subside for you.

Please do know Chris that if you wish to talk things through, we are very much here for you at any point- 0808 2080 888.

Do take care, Lauran

3 Likes

Hi Lauran thank you for the reply, to be honest I’ve not had much support regarding how to manage the pain, I rang my nurse who by the way has been great over the years but she didn’t seem to know much about withdrawal, she said it sounded like arthritis although it only started about 7 weeks after stopping my treatment… I hope you don’t mind if I contact you today… thank you, Chris

4 Likes

Good morning,
I cane off Nilotinib beg. November. I have had feeble arms, knees and hands since mid January.
I had hoped that by 16wks I would be ‘normal’
I do not use GP but wrote him a l.o.n.g letter 25th May asking if Naproxen would be an option. Left it 2 weeks then emailed asking for response. Dr phoned and asked to see me
My stiff, swollen fingers did not bother HIM.
He did not ask about knees.
He offered shoulder injection!

I think, as he knew nothing about t.k.i.withdrawal syndrome, he tried to fit me into what he did know. Polymyalgia!!
He took bloods.
I await results!!
I KNOW MY NIGGLES ARE DUE TO NILOTINIB CESSATION.

11th May consultant reported my result … 0.0000 and suggested physio for the feebleness.
No wonky bits have got worse.

I do when I can and rest when I can’t.
I will Report if fingers magically relax.

2 Likes

Thanks for the update @Erimar, what are you going to do now?
The Blood Cancer UK support line is there for you on 0808 2080 888
The main thing is to really look after yourself and please let us know updates if you can.

Hello Erica …

It is a waiting game.

I am sure the feebleness will pass in time.

I am fortunate that I have no Tinies or Oldies that need my help.

The lack of rain has meant I won’t push myself to grow vegetables.

I read Post by Chris4pace, also experiencing hand issues, and had to respond.

I will ‘fly to forum’ when betterness happens.

Thanks for contact … EriKa :hugs:

Show original message

  • Delete
  • Move to
  • Forward
  • Reply
  • M
1 Like

I hope you feel better soon and ‘fly to the forum’ @Erimar, yes, life often is a waiting game, certainly since my diagnosis.
Take care

Hi I hope your well and not in too much pain, I’m just praying it will all subside in a few weeks/months… the pain is now in my feet and takes me a moment or two to get going… I’ve seen a specialist and he has ruled out arthritis so that is reassuring isn’t it… it’s just hard work having 3 young grandchildren and being a florist, especially when I’m quite active and hands on… slowing down won’t do me any harm for a little while longer …on the plus and positive side though is my bloods are all good and remain undetectable and I’m so thankful … Chris x

1 Like

I thought it would be helpful if we posted our niggles.
We are treated and monitored by Consultants.
I doubt GPs will know what is occurring with us.
Nilotinib gave me trim ankles and toes. I now have swelling that does not subside when legs elevated.
I don’t have pain. Tendons and ligaments ‘protest’ when I need to walk or lift arms. Don’t feel guilty about pacing yourself.
We are ‘lucky’ to be here !

4 Likes

Hi @Erimar you are quite entitled to post your niggles and I often find just typing them out helps me get them off my chest.
I also think counting my blessings is something I should do more often, thank you.

2 Likes